advertisement

Oral-health

Question
Posted by: ANDRIETHA | 2004/10/14

Q.

DENTAL VISIT

MY DAUGHTER IS 3 YEARS OLD. SHE WAS ON ANTIBIOTICS THIS YEAR FOR ABOUT 6 YO 7 TIMES. UP TO DATE HER TEETH SEEMS FINE BUT I'M SCARED THAT THE ANTIBIOTICS CAN HARM OF COLOUR ETC. THEM. MY PAED SAID IT WON'T, BUT I'M NOT SURE. CAN YOU GIVE ME MORE INFORMATION ABOUT THIS. ALSO WHEN MUST I TAKE HER FOR THE FIRST CHECK UP? THANKS

Expert's Reply

A.

Oral health expert

Hello,

Antibiotics like penicillin (most commonly used) will not have an effect on the colour of your babies teeth. There is an antibiotic called tetracycline which is notorious for tooth discoloration.
It is advisable that she should have her first check up as soon as the first teeth appear so that the dentist can advise you on the development of the teeth, oral hygien procedures and also so that she becomes familiar with the dental setting.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.